Pharmaceuticals/?? abut Levaquin


QUESTION: Hi Patricia,
I have a ? about Levaquin. My daughter had her wisdom teeth extracted on July 1. She had subperiosteal abscess about 4 weeks later. She took Amoxil right after the extraction and then Clindamycin for the abscess. The area was cleared up, but then the oral surgeon didn't like how it looked and he incised the area again and put her on a second course of Clindamycin. Unfortunately, no culture was ever done. The area cleared once again, but last weekend my daughter felt pain again. A cone beam CT of her mouth was done which was negative. She was prescribed Levaquin 750 mg QD. Everything I've read about Levaquin scares me!  My pediatrician didn't know much about it as she never prescribes it. My ? for you is how long should one restrict activity after being on Levaquin. A pharmacist told me that the risk of tendon rupture can last for months! My daughter is a competitive tennis player and I've pulled her off the court for two weeks, but not sure if she should refrain for longer. any info you could share would be much apprecialted. thank you, Julie

ANSWER: Julie, thank you for your question. Give me until tomorrow to do little research. I have worked with Levaquin before, and I need to do a little research on the question that you asked about your daughter. I'll be getting back to you.

---------- FOLLOW-UP ----------

QUESTION: Hi Patricia,

Thank you for taking the time to research Levaquin. My daughter took her fifth pill this AM of a ten day course, so take your time. I appreciate your help.  Also, I'd be grateful for any other info you could share. I've read such terrible things about this drug!!

Again, thank you,


Julie, first of all thank you for the fine words in the nice rating that you gave me. thank you. secondly since I didn't know your daughters age I would like to add that because she is 17 she is less likely to have side effects from the Levaquin. Because she is close to maturity and probably fully developed physically. I'm not sure your pediatrician would concur, But that is my opinion. I was under the impression that she was in her early teens but there's a lot of difference between 13 and 17, as you well know. So she only has a few more tablets left and just watch for any side effects, and in the meantime ask your pediatrician if there's any blood test that she can give her. Again, it's my pleasure to help people like you,  that's why I do this volunteer work. And if I can help you at all in the future I want you to feel very free to email me. Thank you again.


All Answers

Answers by Expert:

Ask Experts


Patricia Morrow


I would like to bring a nurse's perspective to this area. If someone has a question about a medication, and feel more comfortable directing it to a nurse than a doctor or pharmacist, then I'll try my best to help. PLEASE NOTE: I DON'T USUALLY PROVIDE ANSWERS FROM FRIDAY NIGHT TIL SAT NIGHT AS THIS IS THE JEWISH SABBATH.


Graduate in 1976 from nursing school. Taken extra courses in pharmacology due to great interest in this field. Actually considered going to pharmacy school for a number of years.

Have volunteered with AllExperts in this field before, a few years ago.

Graduated nursing school, have taken extra CEU (continuing education units) in pharmacology due to interest in subject.

Past/Present Clients
only from volunteering with AllExperts before.

©2016 All rights reserved.